A sample text widget

Etiam pulvinar consectetur dolor sed malesuada. Ut convallis euismod dolor nec pretium. Nunc ut tristique massa.

Nam sodales mi vitae dolor ullamcorper et vulputate enim accumsan. Morbi orci magna, tincidunt vitae molestie nec, molestie at mi. Nulla nulla lorem, suscipit in posuere in, interdum non magna.

I am a 54 year old woman taking Synthroid and a pill to help control my bladder (can’t think of its name). For the last several years, I have had problems after eating. I rarely feel hungry and get a full feeling in stomach after just a few bites. 30 – 60 minutes after eating a meal, I have to run to the bathroom and have diarrhea. Sometimes, I have to go back to the bathroom and have more loose stool. Will just taking fiber help this or is there something more serious happening?

Your symptoms can either be attributed to a gastrointestinal issue or to your thyroid medication. Early satiation and diarrhea are symptoms related to gastrointestinal pathology and can be do to something benign such as irritable bowel syndrome (IBS). Rarely, it can be an indication of gastrointestinal malignancy. Since you are 54, a screening colonoscopy is indicated for someone your age. If it turns out you do have irritable bowel syndrome, then taking fiber may help.

More likely, your gastrointestinal symptoms are due to an excess of thyroid hormone in your body due to Synthroid. Excess thyroid hormone will mimic the symptoms of hyperthryoidism such as rapid heart rate, diarrhea, excessive feelings of warmth, etc. A simple blood test will tell you if your levels are appropriate. Oftentimes, diet changes, changes in metabolism, or the addition of new medications can alter the metabolism of existing drugs such as Synthroid. Therefore, you should also return to the doctor who prescribed your Synthroid and be evaluated for your symptoms there and if need-be, have your medication adjusted.

Related Questions:

  1. Me and my boyfriend had sex for the first time at the end of December, (we used a condom which I’m pretty sure did not break) and I was on microgynon so I never worried about pregnancy. My next withdrawal bleed was possibly a day late and slightly lighter, but when this came I was reassured I was safe. Pretty much straight after this bleed, I had an accident on my leg which caused me to have multiple xrays and scans – I was asked if ‘there is any chance you could be pregnant?’ to which I answered no but it got me thinking again. Since then I’ve been having symptoms which I know can be brought on by me worrying about it. I took a pregnancy test just to be sure which came out negative (around 6/7 weeks after sex) I had to stop taking microgynon (with 4 left in the strip) on the same day due to needing surgery on my leg, and four days later I had a normal withdrawal bleed (like the others since being on microgynon) and when this bleed ended, I took another hpt (with my first wee of the day) which also came out negative. Could I still be pregnant or is it extreme paranoia? (I was taking the full doses of ibuprofen for two weeks due to my leg, I possibly developed a reaction to this which could account for some symptoms?) SYMPTOMS – Bloating, urinating little and often, slight nausea, gas, slight constipation.
  2. 5 weeks ago I’ve been diagnosed with erosive esophagitis and erosive gastroduodenitis and have been put on 40mg of Nexium ever since. I’ve only experienced heartburn very rarely and my other symptoms include gagging and stomach contents fluxing back up. Not only that these symptoms haven’t disappeared, I’ve also started to feel tightness around my throat and my neck (like my throat is obstructed) and sometimes, when swallowing, feel either a small lump in the throat or some food being stuck onto it. Various tests have been carried out (including heart, kidneys etc.) and they all came back good, so I’m just wondering could erosive esophagitis be responsible for the feeling in my throat? Also, how long does it take for Nexium to kick in and a condition like this one to heal? I surely hoped that by following the recommendations (proper diet, avoid spicy foods, caffeine, etc) and taking the medications, the problem would start to improve after a month?
  3. i have a rather embarrasing problem… i noticed it when i was on the toilet… i have these tiny little things like worms in ‘that area’ and they seem to move. i have noticed them before but they went away so i thought nothing of it… but theyre back and im confused. what could they be?
  4. When would you use a sigmoidoscopy over a colonoscopy?
  5. I have had worms for over 10 years now, I tried doses of Zentel and Vermox and alleviation was just temporary as they are still there